Alert archive / Idaho / Wind Advisories in 2016
Wind Advisory 12, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Mar 29, 2016, 1:19 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2016, 1:19 PM MDT (19:19 UTC)
- Expired
- Mar 29, 2016, 8:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
390 WWUS75 KPIH 291919 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 119 PM MDT TUE MAR 29 2016 IDZ020-300130- /O.NEW.KPIH.WI.Y.0012.160329T1919Z-160330T0200Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG 119 PM MDT TUE MAR 29 2016 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * TIMING...NOW THROUGH SUNSET. * WINDS...NORTHERLY 25 TO 35 MPH WITH GUSTS APPROACHING 50 MPH. * IMPACTS...LARGER VEHICLES WILL BE DIFFICULT TO CONTROL ESPECIALLY IN A CROSSWIND. BLOWING DUST IS POSSIBLE ESPECIALLY NORTH OF IDAHO FALLS AND ACROSS NORTHERN PORTIONS OF THE INL COMPLEX. * LOCATIONS INCLUDE...THE INL COMPLEX...IDAHO FALLS...ROBERTS AND OSGOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
213 WWUS75 KPIH 300158 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 758 PM MDT TUE MAR 29 2016 IDZ020-300300- /O.EXP.KPIH.WI.Y.0012.000000T0000Z-160330T0200Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG 758 PM MDT TUE MAR 29 2016 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... SUSTAINED WIND SPEEDS HAVE FALLEN BELOW 30 MPH AND THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 PM MDT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Mar 29, 9:43 AM MDT, 3 hours 36 minutes earlier.
Area forecast discussion, Mar 29, 9:43 AM MDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE POCATELLO ID 943 AM MDT TUE MAR 29 2016 .UPDATE...THE FORECAST SEEMS ON TRACK WITH SNOW CONTINUING ESPECIALLY ACROSS THE SNAKE PLAIN AND SOUTHERN HIGHLANDS. THE ONLY UPDATES THIS MORNING WERE TO EXTEND THE WINTER WEATHER ADVISORY FOR THE SNAKE PLAIN THROUGH 6PM...WINTER STORM WARNING FOR THE SOUTH CENTRAL HIGHLANDS UNTIL MIDNIGHT AND CANCEL THE WARNING ACROSS THE UPPER SNAKE HIGHLANDS. ANY THREAT OF WIDESPREAD SNOW AND SLICK ROADS IS OVER IT APPEARS. KEYES && .PREV DISCUSSION... /ISSUED 301 AM MDT TUE MAR 29 2016/ SHORT TERM...TODAY THROUGH THURSDAY. DIFFICULT FORECAST CONTINUES TODAY. HEAVIEST BAND OF SNOW HAS DEVELOPED ALONG INTERSTATE 84 FROM BURLEY TO UTAH BORDER. TEMPERATURES REMAIN MILD ABOVE FREEZING IN MAGIC VALLEY AND SNAKE PLAIN EVEN WHERE SNOW INCREASING AT BURLEY. FOR THAT REASON DOWNGRADED WARNINGS TO WINTER WEATHER ADVISORIES UNTIL NOON IN EASTERN MAGIC VALLEY AND SNAKE RIVER PLAIN. THINK 1 TO 3 INCH AMOUNTS MORE LIKELY THAN THE 3 TO 6 ORIGINALLY FORECAST. DRY SLOT ALSO DEVELOPED FROM AMERICAN FALLS THROUGH IDAHO FALLS AND REXBURG OVERNIGHT ALONG INTERSTATE CORRIDOR WHICH WILL GREATLY LIMIT AMOUNTS AS WELL IN SNAKE PLAIN. SECOND BAND IS ROTATING NORTH AND DO EXPECT SNOW TO REDEVELOP IN MOST AREAS BY SUNRISE. WARNINGS IN SOUTHERN AND EASTERN HIGHLANDS REMAIN IN PLACE TODAY WITH HEAVIEST AMOUNTS STILL EXPECTED IN SOUTH CENTRAL HIGHLANDS. GFS AND NAM MODELS NOW ALSO INDICATING A BAND OF HEAVIER PRECIPITATION DEVELOPING LATE AFTERNOON AND EVENING FROM BURLEY INTO POCATELLO AND INCREASES POPS IN THAT TIME FRAME WITH POSSIBLE RAIN SNOW MIX CHANGING TO SNOW IN THE LAT AFTERNOON AND EVENING TIME FRAME. PRECIPIATION SHOULD TAPER OFF LATER TONIGHT AND WEDNESDAY WITH MOST SHOWER ACTIVITY IN EASTERN HIGHLANDS BOTH DAYS. TEMPERATURES WELL BELOW NORMAL TODAY SHOULD APPROACH SEASONAL NORMAL HIGH TEMPERATURES WEDNESDAY AND THURSDAY. GK LONG TERM...THURSDAY NIGHT THROUGH TUESDAY NIGHT. MODELS STILL ON TRACK WITH AN UPPER RIDGE OVER THE WEST WITH DRY AND WARM CONDITIONS INTO SAT. BOTH GFS AND ECMWF FLATTEN THE RIDGE SAT NIGHT WITH A MINOR TROF MOVING OVER THE TOP. SHOULD ONLY RESULT IN ISOLD RAIN/SNOW SHOWERS IN THE CENTRAL MTNS SAT NIGHT...SPREADING TO THE REST OF THE MTNS ON SUN. ACCUMULATIONS APPEAR TO BE MINIMAL AT THIS TIME. UPPER RIDGING TAKES OVER AGAIN SUN NIGHT...BUT A MORE ENERGETIC UPPER TROF MOVES INTO THE PAC NW MON MORN. THIS WILL SPREAD PRECIP ACROSS THE AREA ON MON AND MON NIGHT. THIS DOES NOT APPEAR TO BE A MAJOR PRECIP PRODUCER. BY TUE...THE MODELS DIVERGE. THE GFS IS FAR MORE ACTIVE WITH A CLOSED UPPER LOW OVER SW ID...WHILE THE ECMWF HAS NO SUCH FEATURE. AS A RESULT...THE GFS IS WET WHILE THE ECMWF IS DRY. A LOOK AT THE GFS ENSEMBLE SHOWS QUITE A BIT OF CHAOS...SO THAT SOLUTION IS IN DOUBT. WILL LEAN TOWARD THE ECMEF AND KEEP LOW CHC PRECIP FOR TUE. TEMPS LOOK TO STAY MILD. HEDGES AVIATION...A DRY SLOT HAS PUSHED PRECIP OUT OF KPIH AND KIDA FOR THE MOST PART EARLY THIS MORN...HOWEVER...RAIN/SNOW EXPECTED TO MOVE BACK IN AROUND SUNRISE AND CONTINUE THRU INTO THE EVE. MEANWHILE... RAIN/SNOW MIX EXPECTED TO CONTINUE AT KBYI AND KSUN AS MOISTURE CONTINUES TO STREAM IN TO THOSE AREAS. KSUN WILL PROBABLY SEE IMPROVEMENT BY AFTN. REST OF SITES CAN EXPECT IFR CONDITIONS THRU THE DAY. HEDGES && .PIH WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 6 PM MDT THIS EVENING FOR IDZ017- 020-021. WINTER STORM WARNING UNTIL NOON MDT WEDNESDAY FOR IDZ023-025. WINTER STORM WARNING UNTIL MIDNIGHT MDT TONIGHT FOR IDZ022. &&
In the hours before
Local storm report, Mar 29, 9:45 AM MDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
945 AM MDT TUE MAR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 AM HEAVY SNOW RUPERT 42.62N 113.67W
03/29/2016 E7.0 INCH MINIDOKA ID PUBLIC
REPORTED VIA OFFICE FACEBOOK PAGE.
&&
JKEYESLocal storm report, Mar 29, 11:42 AM MDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1142 AM MDT TUE MAR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM HEAVY SNOW BANCROFT 42.72N 111.88W
03/29/2016 E7.0 INCH CARIBOU ID PUBLIC
REPORTED VIA OFFICE FACEBOOK PAGE.
&&
JKEYESLocal storm report, Mar 29, 11:46 AM MDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1146 AM MDT TUE MAR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1111 AM HEAVY SNOW 1 S BURLEY 42.52N 113.79W
03/29/2016 M9.8 INCH CASSIA ID PUBLIC
REPORTED VIA OFFICE FACEBOOK PAGE.
&&
JKEYESLocal storm report, Mar 29, 11:48 AM MDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1148 AM MDT TUE MAR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM HEAVY SNOW INKOM 42.80N 112.25W
03/29/2016 E3.0 INCH BANNOCK ID PUBLIC
AT 5000FT. REPORTED VIA OFFICE FACEBOOK
PAGE.
&&
JKEYESLocal storm report, Mar 29, 12:30 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1230 PM MDT TUE MAR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 2 NE PAUL 42.63N 113.76W
03/29/2016 M4.5 INCH MINIDOKA ID CO-OP OBSERVER
CO-OP OBSERVER STATION PAUL 1ENE /PULI1/
0700 AM SNOW 4 E ST. CHARLES 42.12N 111.31W
03/29/2016 M2.0 INCH BEAR LAKE ID CO-OP OBSERVER
CO-OP OBSERVER STATION LIFTON PUMPING
STATION /LFTI1/
0800 AM SNOW 4 ESE AMERICAN FALLS 42.77N 112.79W
03/29/2016 M1.2 INCH POWER ID COCORAHS
COCORAHS STATION AMERICAN FALLS 3.6 ESE
/ID-PW-4/
0700 AM SNOW 3 NNE HOLBROOK 42.22N 112.64W
03/29/2016 M2.5 INCH ONEIDA ID COCORAHS
COCORAHS STATION HOLBROOK 4.0 NNE /ID-ON-1/
1059 AM SNOW 1 SE PRESTON 42.09N 111.86W
03/29/2016 M2.3 INCH FRANKLIN ID COCORAHS
COCORAHS STATION PRESTON /ID-FK-1/
0800 AM SNOW 2 E NITER 42.50N 111.68W
03/29/2016 M8.0 INCH CARIBOU ID COCORAHS
COCORAHS STATION 2 E NITER /ID-CR-2/
0700 AM SNOW SODA SPRINGS 42.66N 111.59W
03/29/2016 M4.0 INCH CARIBOU ID COCORAHS
COCORAHS STATION SODA SPRINGS 0.3 W
/ID-CR-1/
0800 AM SNOW BERN 42.34N 111.39W
03/29/2016 M4.0 INCH BEAR LAKE ID CO-OP OBSERVER
CO-OP OBSERVER STATION BERN /BERI1/
&&
JKEYESLocal storm report, Mar 29, 12:34 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1234 PM MDT TUE MAR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM SNOW 54 SSW DILLON 44.47N 112.98W
03/29/2016 E1.6 INCH BEAVERHEAD MT MESONET
BEAGLE SPRINGS SNOTEL 8850 MSL. 18-HOUR TOTAL.
1200 PM SNOW 16 NE ISLAND PARK 44.50N 111.13W
03/29/2016 E2.2 INCH GALLATIN MT MESONET
BLACK BEAR SNOTEL 8150 MSL. 18-HOUR TOTAL.
1200 PM HEAVY SNOW 30 SW BURLEY 42.17N 114.20W
03/29/2016 E9.8 INCH CASSIA ID MESONET
BOSTETTER R.S. SNOTEL 7503 MSL. 18-HOUR TOTAL.
1200 PM SNOW 11 NE SPENCER 44.43N 112.00W
03/29/2016 E1.0 INCH CLARK ID MESONET
CRAB CREEK SNOTEL 6686 MSL. 18-HOUR TOTAL.
1200 PM HEAVY SNOW 20 NE PRESTON 42.37N 111.57W
03/29/2016 E11.1 INCH FRANKLIN ID MESONET
EMIGRANT SUMMIT SNOTEL 7390 MSL. 18-HOUR TOTAL.
1200 PM SNOW 11 NE MONTPELIER 42.42N 111.17W
03/29/2016 E1.2 INCH BEAR LAKE ID MESONET
GIVEOUT SNOTEL 6932 MSL. 18-HOUR TOTAL.
1200 PM SNOW 25 WNW ISLAND PARK 44.58N 111.82W
03/29/2016 E1.3 INCH BEAVERHEAD MT MESONET
LAKEVIEW RIDGE SNOTEL 7400 MSL. 18-HOUR TOTAL.
1200 PM HEAVY SNOW 30 WSW BURLEY 42.18N 114.28W
03/29/2016 E9.0 INCH TWIN FALLS ID MESONET
MAGIC MOUNTAIN SNOTEL 6833 MSL. 18-HOUR TOTAL.
1200 PM SNOW 14 NW PRESTON 42.27N 112.13W
03/29/2016 E5.9 INCH FRANKLIN ID MESONET
OXFORD SPRINGS SNOTEL 6740 MSL. 18-HOUR TOTAL.
1200 PM SNOW 38 E IDAHO FALLS 43.57N 111.22W
03/29/2016 E1.6 INCH BONNEVILLE ID MESONET
PINE CREEK PASS SNOTEL 6720 MSL. 18-HOUR TOTAL.
1200 PM HEAVY SNOW 10 SSE LAVA HOT SPRINGS 42.52N 111.95W
03/29/2016 E8.8 INCH BANNOCK ID MESONET
SEDWICK PEAK SNOTEL 7897 MSL. 18-HOUR TOTAL.
1200 PM SNOW 17 SW MACKAY 43.73N 113.83W
03/29/2016 E2.8 INCH CUSTER ID MESONET
SMILEY MOUNTAIN SNOTEL 9520 MSL. 18-HOUR TOTAL.
.
1200 PM SNOW 32 E BLACKFOOT 43.22N 111.68W
03/29/2016 E1.5 INCH BINGHAM ID MESONET
SHEEP MOUNTAIN SNOTEL 6571 MSL. 18-HOUR TOTAL.
1200 PM SNOW 22 NW KETCHUM 43.80N 114.85W
03/29/2016 E1.5 INCH BLAINE ID MESONET
VIENNA MINE SNOTEL 8963 MSL. 18-HOUR TOTAL.
1200 PM SNOW 7 S POCATELLO 42.75N 112.48W
03/29/2016 E4.7 INCH BANNOCK ID MESONET
WILDHORSE DIVIDE SNOTEL 6490 MSL. 18-HOUR TOTAL.
1200 PM SNOW 8 NW ISLAND PARK 44.53N 111.42W
03/29/2016 E1.4 INCH FREMONT ID MESONET
WHITE ELEPHANT SNOTEL 7713 MSL. 18-HOUR TOTAL.
&&
JKEYESThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 3:09 AM MDT | Winter Weather Advisory | PIH | 19 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.